An Episode of Pseudothrombocytopenia during Pembrolizumab Therapy in NSCLC Patient
Related Experiment Video
Updated: Dec 20, 2025

Monitoring PD-1-Blocking Antibodies Bound to T Cells Derived from a Drop of Peripheral Blood
Published on: February 5, 2020
Kinga Krukowska1,2, Robert Kieszko1, Katarzyna Kurek1
1Department of Pneumonology, Oncology and Allergology, Medical University of Lublin, Poland.
Immunotherapy with immune checkpoint inhibitors (ICI) is a new option of treatment in a growing range of neoplasms. In addition to an antitumor effect, ICI are associated with autoimmune reactions resulting in a wide spectrum of toxicities that have not been seen in patients receiving chemotherapy. In this article, we present a case of a patient with advanced lung adenocarcinoma who developed an EDTA-dependent pseudothrombocytopenia (PTCP) during pembrolizumab therapy. To the best of our knowledge, this is the first reported case of EDTA-dependent PTCP occurring during immunotherapy treatment of nonsmall lung cell cancer with ICI. The phenomenon of EDTA-dependent PTCP may prompt clinical decisions, as unnecessary transfusions or even exclusion from pembrolizumab therapy. Therefore, it is important to be aware of PTCP as a possible side effect of this therapy.
Immunotherapy with immune checkpoint inhibitors (ICI) is a new option of treatment in a growing range of neoplasms. In addition to an antitumor effect, ICI are associated with autoimmune reactions resulting in a wide spectrum of toxicities that have not been seen in patients receiving chemotherapy. In this article, we present a case of a patient with advanced lung adenocarcinoma who developed an EDTA-dependent pseudothrombocytopenia (PTCP) during pembrolizumab therapy. To the best of our knowledge, this is the first reported case of EDTA-dependent PTCP occurring during immunotherapy treatment of nonsmall lung cell cancer with ICI. The phenomenon of EDTA-dependent PTCP may prompt clinical decisions, as unnecessary transfusions or even exclusion from pembrolizumab therapy. Therefore, it is important to be aware of PTCP as a possible side effect of this therapy.
More Related Videos
07:43Using 22C3 Anti-PD-L1 Antibody Concentrate on Biopsy and Cytology Samples from Non-small Cell Lung Cancer Patients
Published on: September 25, 2018
10:29Semi-automatic PD-L1 Characterization and Enumeration of Circulating Tumor Cells from Non-small Cell Lung Cancer Patients by Immunofluorescence
Published on: August 14, 2019
Related Concept Videos
Venous Thrombosis IV: Nursing Management
Pulmonary Embolism II: Diagnostic Studies and Interprofessional Care
Pulmonary Embolism III: Nursing Management